Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 94, NWS Jackson, MS

August 10, 20148 counties in Mississippi; East Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 10, 2014, 5:23 PM CDT for 8 counties in Mississippi; East Carroll Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2014, 5:23 PM CDT (22:23 UTC)
Expired
Aug 10, 2014, 7:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Carroll County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:58 PM CDTFLASH FLOODYazoo City, MSMAJOR STREET FLOODING. MOST OF THE DOWNTOWN STREETS ARE UNDERWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WGUS54 KJAN 102223
FFWJAN
LAC035-MSC015-051-053-055-083-125-151-163-110030-
/O.NEW.KJAN.FF.W.0094.140810T2223Z-140811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF THORNTON...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  EXTREME SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 730 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDNIGHT...
  COXBURG...HOWARD...TOLARVILLE...BENTON...HOLLY BLUFF AND TCHULA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN AND AROUND YAZOO CITY INCLUDING EIGHT STREET AT PRENTISS
AVENUE...CALHOUN AVENUE AT NINTH STREET...FIFTH STREET AT CLAY
AVENUE...BRIDGE STREET AT MOUND STREET AND GRAND AVENUE EXTENSION AT
THE BROADMOOR APARTMENTS ENTRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3330 9009 3305 9011 3281 9026 3269 9064
      3275 9107 3298 9112 3322 9066 3342 9022

$$

MRM
2 follow-up statements
844 
WGUS74 KJAN 102324
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT SUN AUG 10 2014

LAC035-MSC015-083-151-102333-
/O.CAN.KJAN.FF.W.0094.000000T0000Z-140811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-LEFLORE MS-CARROLL MS-EAST CARROLL LA-
624 PM CDT SUN AUG 10 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN CARROLL...SOUTHERN LEFLORE AND SOUTHEASTERN WASHINGTON
COUNTIES...AND NORTHEASTERN EAST CARROLL PARISH...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3275 9106 3284 9094 3295 9065 3303 9041
      3311 9018 3305 9011 3281 9026 3269 9064

$$

MSC051-053-055-125-163-110030-
/O.CON.KJAN.FF.W.0094.000000T0000Z-140811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-YAZOO MS-
624 PM CDT SUN AUG 10 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN YAZOO...WEST CENTRAL HOLMES...SOUTH CENTRAL HUMPHREYS...
CENTRAL ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST HOUR. YAZOO CITY HAS REPORTED MAJOR
STREET FLOODING IN THE CITY AND AROUND PORTIONS OF THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOLARVILLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN AND AROUND YAZOO CITY INCLUDING EIGHT STREET AT PRENTISS
AVENUE...CALHOUN AVENUE AT NINTH STREET...FIFTH STREET AT CLAY
AVENUE...BRIDGE STREET AT MOUND STREET AND GRAND AVENUE EXTENSION AT
THE BROADMOOR APARTMENTS ENTRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3275 9106 3284 9094 3295 9065 3303 9041
      3311 9018 3305 9011 3281 9026 3269 9064

$$

MRM
585 
WGUS74 KJAN 110026
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT SUN AUG 10 2014

MSC051-053-055-125-163-110035-
/O.EXP.KJAN.FF.W.0094.000000T0000Z-140811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-YAZOO MS-
726 PM CDT SUN AUG 10 2014

...FLASH FLOOD WARNING EXPIRING AT 730 PM CDT FOR NORTHWESTERN 
YAZOO...WEST CENTRAL HOLMES...SOUTH CENTRAL HUMPHREYS...CENTRAL 
ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...

THE WATER WAS RECEDING IN MUCH OF THE FLOODED AREA. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3275 9106 3284 9094 3295 9065 3303 9041
      3311 9018 3305 9011 3281 9026 3269 9064

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:10 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 10, 3:10 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN AUG 10 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION HAS BEEN
SLOWER TO DEVELOP ACROSS THE REGION TODAY...BUT A GRADUAL PEPPERING
IS BEGINNING TO OCCUR OVER THE DELTA REGION. SEE NO REASON WHY
COVERAGE WILL NOT CONTINUE TO INCREASE AS WE HEAD INTO THE LATE
AFTERNOON.

AMPLIFYING MID/UPPER LEVEL PATTERN STILL LOOKS TO ALLOW SPRAWLING
RIDGE...CURRENTLY OVER THE NORTHERN GULF INTO THE SOUTHERN
PLAINS...TO SHIFT WEST AND TROFFINESS TO OCCUR OVER THE EAST. THIS
WILL ALLOW A SURGE OF DRIER AIR TO APPROACH THE AREA MONDAY/MONDAY
NIGHT.

WHILE MAJORITY OF CONVECTION LOOKS TO WANE DURING THE EVENING
TONIGHT...APPROACHING SURFACE BOUNDARY LOOKS TO SPARK A FEW STORMS
OVER THE DELTA BY MONDAY MORNING. CONVERGENCE ALONG THE BOUNDARY
WILL ALLOW FOR AN EARLY START TO CONVECTION MONDAY...BUT IT IS NOT
UNTIL AFTERNOON THAT UPDRAFTS LOOK TO BECOME MORE ROBUST. VERTICAL
TOTALS EARLY IN THE DAY WILL RUN IN THE LOW TO MID 20S...BUT SHOOT
UP INTO THE UPPER 20S OVER CENTRAL AND SOUTHERN PORTIONS BY
AFTERNOON AS MID 70 DEWPOINTS POOL AHEAD OF THE FRONTAL BOUNDARY AND
SURFACE TEMPS RISE INTO THE LOW TO MID 90S. GFS ALSO SHOWING SOME
DRYING IN MODEL SOUNDINGS BETWEEN 600 AND 700 MB WHICH SLHOULD
ALLOW FOR HIGHER DCAPE VALUES. COUPLE THIS WITH INVERTED V SOUNDINGS
IN THE LOWER LEVELS AND THE MICROBURST POTENTIAL LOOKS DECENT OVER
THE CENTRAL AND SOUTH MONDAY AFTERNOON/EVENING.

DRY AIR WILL LAG BEHIND BOUNDARY SOMEWHAT TUESDAY...THUS EXPECT
SOME SHOWERS AND THUNDERSTORMS TO STILL BE POSSIBLE UNTIL EARLY
TUESDAY EVENING./26/

.LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...MAIN FOCUS FOR THIS
MED RANGE/LONG TERM WILL BE THE EVOLVING NW FLOW PATTERN AND THE LESS
HOT/HUMID CONDITIONS IN THE WAKE OF A WEAK FRONT FOR WED-THU. WE THEN
SHIFT TO WARMER CONDITIONS AND BETTER RAIN CHANCES FOR NEXT WEEKEND.

LOOK FOR DRIER LOW LEVEL AIR TO FILTER INTO THE CWA WITH A MUCH
DRIER AIRMASS OVERALL (PWS .8 TO 1.5 IN) SETTLING OVER THE AREA FOR
WED INTO THU. DUE TO THIS...COOLER THAN AVG MORNING LOWS ARE EXPECTED
WED INTO FRI MORNINGS. LOOK FOR QUITE A BIT OF MID 60S FOR LOWS
DURING THAT TIME. AS FOR PRECIP POTENTIAL...NOT REALLY EXPECTING MUCH
DURING THIS PERIOD...BUT SOME UNCERTAINTY EXISTS IN JUST HOW FAR
SOUTH THE DRIEST AIR WILL GET. THIS COULD RESULT IN JUST ENOUGH DEEP
MOISTURE TO SUPPORT CONVECTION ACROSS THE HWY 84 CORRIDOR. VARIOUS
MOS GUIDANCE SHOWS THIS AND IT WILL BE BEST TO CARRY SOME LOW END
POPS UNTIL GREATER CONFIDENCE DEVELOPS ON HOW FAR SOUTH THE DEEP DRY
AIR WILL PUSH.

BY LATER ON FRI AND INTO THE WEEKEND...LOOK FOR SOUTHERLY FLOW TO
DEVELOP AND DEEPER MOISTURE TO MAKE A RETURN AND RESULT IN SOME
BETTER PRECIP CHANCES. LOW LEVEL TEMPS WILL ALSO WARM...SUPPORTING
WARMER CONDITIONS. /CME/

&&

.AVIATION...SCT/NUM TSRA HAVE DEVELOPED AS EXPECTED THIS AFTN WITH
GREATEST CONCENTRATION EAST OF I-55 AND ESPECIALLY ALONG THE MS
RIVER. BRIEF MVFR HAVE BEEN OBSERVED WITH TSRA WITH KGLH/KGWO LIKELY
TO BE IMPACTED NEXT COUPLE OF HOURS. TSRA IS MORE ISOLATED FOR EAST
SITES WITH LOWER RISK OF DIRECT IMPACT THROUGH AFTN. SURFACE WINDS
CONTINUE TO BE LIGHT AND VARIABLE OUTSIDE OF STORMS BUT SOME HIGHER
GUSTS OF 20-40 KT COULD OCCUR INVOF STORMS. STORMS WILL DIMINISH
THROUGH EARLY TO MID EVENING HOURS. MVFR POSSIBLE/LIKELY OVERNIGHT
WITH PATCHY GROUND FOG AND LOW STRATUS FOR KHBG AND KGLH. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  95  73  92 /  18  51  48  21
MERIDIAN      71  95  72  92 /  32  47  52  26
VICKSBURG     72  94  72  92 /  15  57  47  16
HATTIESBURG   73  94  76  93 /  35  43  25  39
NATCHEZ       73  93  72  90 /  15  48  33  29
GREENVILLE    73  94  72  90 /  21  39  29   8
GREENWOOD     74  93  71  91 /  16  38  30   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 10, 3:01 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SUN AUG 10 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
301 PM CDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH MONDAY NIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...MONDAY AND MONDAY NIGHT

EXCESSIVE HEAT
RISK...LIMITED
TIMING...THIS AFTERNOON AND MONDAY AFTERNOON

THERE IS A LIMITED THREAT FOR STRONG AND SEVERE THUNDERSTORMS FOR THE
ENTIRE OUTLOOK AREA FROM MONDAY AFTERNOON AND EVENING. THESE STORMS
COULD BE CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES AT MANY LOCATIONS
THIS AFTERNOON AND WELL AS MONDAY AFTERNOON. RESIDENTS ARE ADVISED
TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH MONDAY NIGHT.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 10, 4:21 PM CDT, 1 hour 2 minutes before
MSZ034-040-041-102205-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-
421 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GRACE AT 421 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND SOUTH
CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 9068 3277 9090 3302 9113 3315 9097
TIME...MOT...LOC 2121Z 318DEG 17KT 3302 9097
Local storm report, Aug 10, 4:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SUN AUG 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 S HAMBURG             33.21N 91.80W
08/10/2014                   ASHLEY             AR   LAW ENFORCEMENT

            POWERLINES DOWN ACROSS HWY 425.

&&

AWEBER
Special weather statement, Aug 10, 4:39 PM CDT, 44 minutes before
MSZ037-038-045-102225-
ATTALA MS-WINSTON MS-NESHOBA MS-
439 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ATTALA COUNTY AT 439 PM
CDT...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL STORMS IN THE AREA MAY
CAUSE GUSTY WINDS AND SMALL HAIL.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN NORTHWESTERN NESHOBA...SOUTHWESTERN WINSTON AND EAST
CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3304 8909 3285 8925 3304 8941 3311 8933
TIME...MOT...LOC 2139Z 305DEG 15KT 3304 8932
Special weather statement, Aug 10, 4:44 PM CDT, 39 minutes before
MSZ048-049-055-102215-
SIMPSON MS-RANKIN MS-HINDS MS-
444 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT SUN AUG 10 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PEARL TO 4 MILES
SOUTH OF BYRAM AT 443 PM CDT...MOVING NORTH AT 5 MPH. ADDITIONAL
STRONG STORMS WERE NEAR FLORENCE.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND EXTREME NORTH
CENTRAL SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3231 9001 3205 8997 3206 9034 3232 9021
TIME...MOT...LOC 2143Z 158DEG 4KT 3228 9012 3214 9024
Special weather statement, Aug 10, 4:55 PM CDT, 28 minutes before
MSZ019-102225-
SUNFLOWER MS-
455 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT SUN AUG 10 2014

A CLUSTER STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PARCHMAN TO DREW AT 455
PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN NORTHEASTERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3392 9044 3367 9045 3370 9061 3397 9053
TIME...MOT...LOC 2155Z 319DEG 22KT 3381 9048
Special weather statement, Aug 10, 5:16 PM CDT, 7 minutes before
MSZ061-102245-
FRANKLIN MS-
516 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BUDE AT 516 PM
CDT...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3159 9096 3156 9076 3134 9079 3134 9098
      3133 9100 3134 9102 3133 9103 3133 9104
TIME...MOT...LOC 2216Z 011DEG 23KT 3148 9088

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:17 PM CDTSpecial Weather StatementJANCarroll28 min
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore21 min
Aug 10, 2:51 PM CDTSpecial Weather StatementJANLincoln39 min
Aug 10, 2:57 PM CDTSpecial Weather StatementJANHolmes38 min
Aug 10, 3:02 PM CDTSpecial Weather StatementJANWashington38 min
Aug 10, 3:26 PM CDTSpecial Weather StatementJANLamar44 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningJANWarren46 min
Aug 10, 3:42 PM CDTSpecial Weather StatementJANLincoln43 min
Aug 10, 3:44 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington46 min
Aug 10, 3:45 PM CDTSevere Thunderstorm WarningJANLawrence45 min
Aug 10, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Aug 10, 3:56 PM CDTSevere Thunderstorm WarningJANWashington49 min
Aug 10, 3:57 PM CDTSpecial Weather StatementJANClaiborne43 min
Aug 10, 4:00 PM CDTSevere Thunderstorm WarningJANClaiborne26 min
Aug 10, 4:04 PM CDTSpecial Weather StatementJANIssaquena31 min
Aug 10, 4:06 PM CDTSpecial Weather StatementJANAdams44 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore48 min
Aug 10, 4:21 PM CDTSpecial Weather StatementJANSharkey44 min
Aug 10, 4:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington48 min
Aug 10, 4:39 PM CDTSpecial Weather StatementJANWinston46 min
Aug 10, 4:44 PM CDTSpecial Weather StatementJANRankin31 min
Aug 10, 4:51 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore39 min
Aug 10, 4:55 PM CDTSpecial Weather StatementJANSunflower30 min
Aug 10, 5:06 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo39 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo49 min
Aug 10, 5:16 PM CDTSpecial Weather StatementJANFranklin29 min
Aug 10, 5:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo44 min
Aug 10, 5:48 PM CDTSpecial Weather StatementJANCopiah32 min
Aug 10, 5:49 PM CDTSpecial Weather StatementJANAdams, Franklin31 min
Aug 10, 5:54 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo51 min
Aug 10, 6:00 PM CDTSpecial Weather StatementJANLeake30 min
Aug 10, 6:02 PM CDTSpecial Weather StatementJANWinston28 min
Aug 10, 6:06 PM CDTFlash Flood WarningJANAdams, Franklin114 min
Aug 10, 6:15 PM CDTSevere Thunderstorm WarningJANScott45 min
Aug 10, 6:18 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott42 min
Aug 10, 6:29 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Scott, Yazoo2 hr
Aug 10, 6:39 PM CDTSpecial Weather StatementJANLauderdale31 min
Aug 9, 8:15 PM CDTSpecial Weather StatementJANMorehouse45 min
Aug 9, 8:51 PM CDTSpecial Weather StatementJANMorehouse44 min
Aug 9, 9:29 PM CDTSpecial Weather StatementJANMorehouse46 min
Aug 10, 2:43 PM CDTSpecial Weather StatementJANFranklin32 min
Aug 10, 3:21 PM CDTSpecial Weather StatementJANMadison39 min
Aug 10, 3:27 PM CDTSpecial Weather StatementJANMorehouse43 min
Aug 10, 3:34 PM CDTSpecial Weather StatementJANTensas46 min
Aug 10, 4:17 PM CDTSpecial Weather StatementJANRichland28 min

Nearby

Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.